Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 121, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at Aug 19, 2021, 8:08 AM CDT for Wise County, Texas. It was in force for 30 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2021, 8:08 AM CDT (13:08 UTC)
- Expired
- Aug 20, 2021, 1:46 PM CDT
- In force
- 30 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Wise County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 65 km from the middle of the area, began a volume at 13:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point West Fork Trinity River near Boyd (BOYT2). The gauge peaked at 16.78 ft at Aug 19, 2021, 1:00 PM CDT.
- Action stage
- 14 ft
- Minor stage
- 16 ft
- Moderate stage
- 20 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08044500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
493 WGUS44 KFWD 191308 FLWFWD URGENT - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Fort Worth TX 808 AM CDT Thu Aug 19 2021 ...The National Weather Service in Fort Worth TX has issued a Flood Warning for the following rivers in Texas... West Fork Trinity River Near Boyd affecting Wise County. West Fork Trinity River Near Jacksboro affecting Jack County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. Additional information is available at www.weather.gov/fwd. TXC497-200715- /O.NEW.KFWD.FL.W.0121.210819T1308Z-210820T1846Z/ /BOYT2.1.ER.210819T1100Z.210819T1800Z.210820T0645Z.NO/ 808 AM CDT Thu Aug 19 2021 The National Weather Service in Fort Worth has issued a * Flood Warning for the West Fork Trinity River Near Boyd. * From this morning to early tomorrow afternoon. * At 7:15 AM CDT Thursday the stage was 16.2 feet. * Flood stage is 16.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to rise to a crest of 16.5 feet this afternoon. It will then fall below flood stage just after midnight tonight. * Impact...At 16.0 feet, Minor overbank flooding is expected. A few rural roads will begin to be affected. Minor farm and ranch land adjacent to the river will be affected. && LAT...LON 3316 9756 3305 9746 3300 9758 3319 9774 $$ TXC237-200715- /O.NEW.KFWD.FL.W.0122.210819T1638Z-210820T1252Z/ /JAKT2.1.ER.210819T1638Z.210819T1800Z.210820T0051Z.NO/ 808 AM CDT Thu Aug 19 2021 The National Weather Service in Fort Worth has issued a * Flood Warning for the West Fork Trinity River Near Jacksboro. * From this morning to tomorrow morning. * At 7:00 AM CDT Thursday the stage was 19.7 feet. * Flood stage is 20.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage late this morning to a crest of 20.1 feet this afternoon. It will then fall below flood stage this evening. * Impact...At 20.0 feet, Minor flooding along the river reach is expected. && LAT...LON 3339 9814 3329 9795 3321 9803 3330 9822 $$ 79
2 follow-up statements
258 WGUS84 KFWD 191904 FLSFWD Flood Statement National Weather Service Fort Worth TX 204 PM CDT Thu Aug 19 2021 ...The Flood Warning is extended for the following rivers in Texas... West Fork Trinity River Near Boyd affecting Wise County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. Additional information is available at www.weather.gov/fwd. TXC497-201315- /O.EXT.KFWD.FL.W.0121.000000T0000Z-210820T1905Z/ /BOYT2.1.ER.210819T1100Z.210819T1800Z.210820T0705Z.NO/ 204 PM CDT Thu Aug 19 2021 ...The Flood Warning is now in effect until early tomorrow afternoon... The Flood Warning continues for the West Fork Trinity River Near Boyd. * Until early tomorrow afternoon. * At 1:15 PM CDT Thursday the stage was 16.7 feet. * Flood stage is 16.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to fall below flood stage just after midnight tonight and continue falling to 7.0 feet early Tuesday afternoon. * Impact...At 16.0 feet, Minor overbank flooding is expected. A few rural roads will begin to be affected. Minor farm and ranch land adjacent to the river will be affected. && LAT...LON 3316 9756 3305 9746 3300 9758 3319 9774 $$ Prater
935 WGUS84 KFWD 200030 FLSFWD Flood Statement National Weather Service Fort Worth TX 730 PM CDT Thu Aug 19 2021 ...The Flood Warning continues for the following rivers in Texas... West Fork Trinity River Near Boyd affecting Wise County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. Additional information is available at www.weather.gov/fwd. TXC497-200600- /O.EXT.KFWD.FL.W.0121.000000T0000Z-210820T0550Z/ /BOYT2.1.ER.210819T1100Z.210819T1845Z.210820T0449Z.NO/ 730 PM CDT Thu Aug 19 2021 ...The Flood Warning is now in effect until just after midnight tonight... The Flood Warning continues for the West Fork Trinity River Near Boyd. * Until just after midnight tonight. * At 7:15 PM CDT Thursday the stage was 16.4 feet. * Flood stage is 16.0 feet. * Minor flooding is occurring. * Forecast...The river is expected to fall below flood stage late this evening and continue falling to 7.0 feet Tuesday evening. * Impact...At 16.0 feet, Minor overbank flooding is expected. A few rural roads will begin to be affected. Minor farm and ranch land adjacent to the river will be affected. && LAT...LON 3316 9756 3305 9746 3300 9758 3319 9774 $$ Stalley
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Aug 19, 5:42 AM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Aug 19, 5:42 AM CDT, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 542 AM CDT Thu Aug 19 2021 ...New Short Term, Aviation... .SHORT TERM... /NEW/ Update: A few clusters of showers and thunderstorms have developed across North Texas the Big Country. These showers are prolific rain makers, with CASA radar estimating upwards of 1" of rain in just 15 minutes in the strongest storm, currently over Denton County. Look for these showers and storms to continue through the morning, with the highest concentration of showers and storms across Northeast Texas. Rain rates this high will likely cause short-term minor flooding on area roadways, so caution is urged if you travel into/through a shower this morning. Outside of the rain...it is warm and very humid this morning. Dew points across Central Texas are between 77-79 degrees, which is on par with the coastal locations. This high humidity will result in oppressive heat this afternoon with heat index values climbing into the low 100s later today. Bonnette Previous Discussion... /Issued 134 AM CDT Thu Aug 19 2021/ /Through Friday Morning/ A warm and humid night is underway with a few isolated showers ongoing north of I-20 at the current hour. We expect a gradual blossoming of convection through the pre-dawn hours aided by strengthening warm advection in the low levels and broad mid level ascent remaining over the area. Much of North Texas was worked over with earlier convection, however, an over achieving nocturnal LLJ will help recover the instability over the next few hours. Precip should be most widespread across the eastern half of the forecast area early this morning, with more isolated coverage further west. Given the warm and unstable environment, any shower or thunderstorm will be capable of being a very efficient rain maker that may lead to localized flooding. Scattered showers and thunderstorms should be ongoing around sunrise, however, subtle minor shortwave ridging will start to work into the western parts of the forecast area over the course of the day. This will help lessen the coverage of precip with gradually decreasing PoPs through the afternoon. With that being said, diurnal destabilization will still allow for a few updrafts to overcome the ridging and develop isolated storms. Less precip coverage will then result in hot and humid (honestly, rather nasty feeling) weather this afternoon. Expect highs to top out in the low 90s with heat index values in the low 100s. Thursday night looks to be the first night this week where little to no precip is expected through the night. Bonnette && .LONG TERM... /Issued 336 AM CDT Thu Aug 19 2021/ /The Weekend Through Early Next Week/ Outside of a rogue shower or tstorm in the afternoon across the far southeast CWA in the afternoon and early evening Friday, the beginning of a much warmer and dry period begins for the forecast area. At least through the weekend, recent rounds of heavy rainfall not usually representative of early-mid August will provide plenty of evapotranspiration and added humidity to the airmass across North and Central TX. As the Rockies longwave upper trough/low opens up and kicks off to the northeast toward the Northern Plains/Upper Midwest, the subtropical upper ridge across the Gulf Coast and Southeast CONUS should gradually build westward across Texas. Initial mid level height rises will be gradual with an uptick in both high and low temperatures through this weekend. A persistent and broad longwave trough extending down the Eastern Seaboard will allow the center of the upper ridge to continue shifting west and center across the Red River Valley vicinity early next week. Hot, humid, and breezy conditions more typical of late Summer will occur through much of next week. Temperatures will be seasonably hot between 95 and 100 degrees for most, as the center of the upper ridge will be fluctuate between 592-595 decameters, which isn't considered to be too intense. Add in the humidity from recent rainfall and parts of the region will be seeing afternoon and early evening heat index values approaching or exceeding 105 degrees beginning this weekend through much of next week. This will be especially true across the typically more humid and wooded areas across the eastern CWA. 05/Marty && .AVIATION... /NEW/ /12Z TAFs/ A cluster of thunderstorms has developed across northern D10. This should gradually move east through the morning...clearing the D10 terminals by around 14-15Z. A thunderstorm may briefly impact a terminal directly, that would create drastic short-term visibility reductions and ponding on runways. Outside of storms, a blanket of IFR ceilings have overtaken the D10 and Central Texas terminals. These ceilings should prevail for the next several hours before improving to VFR by around 14-16Z this morning. VFR and south flow should then prevail through the rest of the day. A few isolated storms are possible this afternoon that may impact the eastern arrival gates. Bonnette && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 91 77 93 77 95 / 60 10 0 0 0 Waco 92 77 94 76 96 / 20 5 0 0 0 Paris 85 75 91 75 92 / 80 10 10 10 10 Denton 91 76 93 76 94 / 60 10 5 0 5 McKinney 89 76 92 76 94 / 80 10 5 0 5 Dallas 90 77 93 79 94 / 60 5 0 0 0 Terrell 89 76 92 75 94 / 60 5 5 5 0 Corsicana 92 76 93 76 95 / 40 5 5 5 0 Temple 93 76 94 75 95 / 20 5 5 5 5 Mineral Wells 90 74 94 74 94 / 40 10 5 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Aug 19, 5:28 AM CDT, 2 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 528 AM CDT Thu Aug 19 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-201030- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 528 AM CDT Thu Aug 19 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. Thunderstorm chances continue today and will be most widespread this morning. Storm coverage should become more isolated in the afternoon. The primary hazard will be torrential rainfall that may lead to localized flooding. The strongest storms may also produce gusty winds and frequent lightning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Isolated thunderstorms remain possible south of a Cameron to Palestine line Friday afternoon and early evening. Primary hazards include gusty outflow winds and heavy downpours that may result in brief flooding. Hot and humid conditions will result in afternoon and early evening heat index values reaching or exceeding 105 degrees through the middle of next week, particularly those areas along and east of I- 35/35W. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. However, reports of high water or flooding are appreciated.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 12:45 AM CDT | River Flood Warning | FWD | Denton | 14 hr |
| Aug 19, 5:06 AM CDT | Areal Flood Advisory | FWD | Denton | 84 min |
| Aug 19, 6:22 AM CDT | Areal Flood Advisory | FWD | Collin, Cooke, Grayson | 98 min |
| Aug 19, 8:08 AM CDT | River Flood Warning | FWD | Jack | 6 hr |
| Aug 19, 8:21 AM CDT | Areal Flood Advisory | FWD | Cooke, Grayson | 4 hr |
| Aug 19, 12:40 PM CDT | Areal Flood Advisory | FWD | Grayson | 2 hr |
Nearby
River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.